MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SOLID CS TIBIAL INSERT TRIAL SIZE 2 - 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SOLID CS TIBIAL INSERT TRIAL SIZE 2 - 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-T-209Y
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon trial was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection: visual inspection of the returned device indicated that a posterior portion of the device had fractured off.The fractured piece was also returned.Material analysis: "review of triathlon solid cs tibial insert trial size 2, catalogue # 5531-t-209y, lot code a2268 confirmed fracture on the posterior articulating surface edge.Characterization using stereo microscopy confirmed fracture on the posterior articulating surface edge due to overload fracture.No manufacturing or material related defects were observed on the fracture surfaces examined." clinician review: no medical records were received for review with a clinical consultant.Device history review: a review of the device history records indicates devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the trial appears to have been damaged by fatigue."review of triathlon solid cs tibial insert trial size 2, catalogue # 5531-t-209y, lot code a2268 confirmed fracture on the posterior articulating surface edge.Characterization using stereo microscopy confirmed fracture on the posterior articulating surface edge due to overload fracture.No manufacturing or material related defects were observed on the fracture surfaces examined." no further investigation for this event is required.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Trial appears to have been damaged by fatigue.Update: revision to remove fragment from patient.

Brand Name
TRIATHLON SOLID CS TIBIAL INSERT TRIAL SIZE 2 - 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15683771
Report Number0002249697-2022-01557
Device Sequence Number6462805
Product Code MBH
UDI-Device Identifier07613327404487
UDI-Public07613327404487
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-T-209Y
Device Catalogue Number5531-T-209Y
Device Lot NumberA2268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75
Patient SexUnknown
Patient Weight70